J Korean Diabetes > Volume 17(4); 2016 > Article
The Journal of Korean Diabetes 2016;17(4):282-287.
DOI: https://doi.org/10.4093/jkd.2016.17.4.282    Published online December 30, 2016.
Dapsone 사용 후 급성췌장염을 동반한 당뇨병성 케톤산증 1예
, , , , , , ,
1
2
3
A Case of Diabetic Ketoacidosis Caused by Dapsone-Induced Acute Pancreatitis.
Jung Bum Seo, Kwang Hee Shin, Min Ji Kim, Ji Eun Park, Keun Kyu Park, Jung Guk Kim, In Kyu Lee, Sung Woo Kim
1Department of Internal Medicine, Kyungpook National University Hospital, Kyungpook National University School of Medicine, Daegu, Korea.
2Research Institute of Pharmaceutical Sciences, College of Pharmacy, Kyungpook National University, Daegu, Korea.
3Division of Endocrinology and Metabolism, Department of Internal Medicine, Cha Gumi Medical Center, CHA University, Gumi, Korea. sungwoocap@naver.com
Abstract
Drug-induced pancreatitis accounts for 0.1~2.0% of all pancreatitis cases. Generally, the mechanism of drug-induced pancreatitis is an immune reaction, accumulation of toxic material, and/or ischemia. However, how dapsone causes pancreatitis remains unclear. A 61-year-old man presented with a 2-week history of epigastric discomfort. He had taken dapsone for 2 months to treat psoriasis. Laboratory findings showed high blood glucose levels and metabolic acidosis; however, hemoglobin A1c was low. Serum amylase and lipase levels were elevated to 125/4,479 U/L. Abdominal computed tomography was indicative of pancreatitis. There was no causative history of pancreatitis and no other medication history except dapsone. Thus, we reached a diagnosis of diabetic ketoacidosis (DKA) followed by dapsone-induced pancreatitis. The patient fasted and was treated with insulin administration and fluid hydration in accordance with treatment guidelines. After treatment, amylase and lipase decreased and symptoms subsided, but insulin injection was required to control blood glucose levels. Drug-induced pancreatitis is a very rare adverse effect of dapsone. Only four cases of pancreatitis related to dapsone could be found in a PubMed search. Moreover, diabetes caused by dapsone-induced pancreatitis has not been reported previously. Here, we report a case of DKA caused by dapsoneinduced acute pancreatitis.
Key Words: Dapsone, Diabetes, Pancreatitis


Editorial Office
101-2104, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-714-9064    Fax: +82-2-714-9084    E-mail: diabetes@kams.or.kr                

Copyright © 2021 by Korean Diabetes Association. All rights reserved.

Developed in M2PI

Close layer